Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 65, NWS Jacksonville, FL

June 4, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2001, 2:59 PM EDT for Marion County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2001, 2:59 PM EDT (18:59 UTC)
Expired
Jun 4, 2001, 3:30 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 041859
SVRJAX
FLC083-041930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 330 PM EDT

* AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF SALT SPRINGS...STATIONARY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.


$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 4, 2:35 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT MON JUN 04 2001

CURRENTLY...ATLC SEA BREEZE MOVING SLOWLY INLAND AND APPROACHING THE
ST JOHNS RIVER. VIS IMAGERY SHOW BEST CU FIELD FORMING IN SRN
COUNTIES...NEAR THE SUWANNEE VALLEY...AND COASTAL GEORGIA. ISOL
SHOWERS AND TS FORMING NEAR SUWANNEE VALLEY AND WIDELY SCT OVER
MARION...PUTNAM...AND FLAGLER COS. ALOFT...5H HIGH OFF THE E FL COAST
EXPECTED TO DRIFT SW NEXT 48 HRS.

FORECAST...WITH ATLC AND GULF SEA BREEZES MOVING INLAND BEST CHANCES
WILL BE NEAR I-75 CORRIDOR WITH CONVECTION LIKELY LASTING TO ALMOST
MIDNIGHT TONIGHT. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE SHOWERS/
THUNDERSTORMS INLAND AREAS TONIGHT FOR FL ZONES. TUE AND TUE
NIGHT...RIDGE AXIS CONTINUES DRIFTING NWD AHEAD OF NEXT FRONTAL
SYSTEM. THIS WILL BE CONDUCIVE FOR GOOD INLAND SEA BREEZE
PENETRATION/COLLISIONS AND THUS HIGHER POPS FOR INLAND AREAS AGAIN.
WED AND WED NIGHT...DEEPER MOIST SLY FLOW PROGGED FOR THE REGION SO
DAYTIME TEMPS WILL NOT BE AS WARM. PWATS OF ABOUT 1.5-1.8 INCHES
WITH SEA BREEZE INTERSECTIONS A LITTLE FARTHER E OF I-75...AS 850 MB
FLOW ACQUIRES MORE OF A WLY COMPONENT. THUS WILL PUT POPS LITTLE
HIGHER THAN TUE FOR ERN ZONES TO ACCOUNT FOR THIS. GUIDANCE TEMPS IN
GOOD AGREEMENT BUT WILL LEAN TOWARD NGM TEMPS ON TUE.

MARINE...SE WINDS HAVE INCREASED 10-15KT WITH SEA BREEZE. BAR PILOT
REPORTS SEAS 2 FT WHICH IS IN GOOD AGREEMENT WITH BUOYS. SIMILAR
CONDS EXPECTED TUE AND WED. WILL GO WITH HIGHER WINDS WED NIGHT AS
PRES GRADIENT TIGHTENS WITH APPROACH OF FRONT.

EXTDD...AVN SHOWS FRONT MOVING INTO THE CWA FRI WITH DEEP LAYER
MOISTURE EXITING FA EARLY SAT. WILL KEEP MOST OF FA PRECIP-FREE OVER
THE WEEKEND WITH TEMPS NEAR CLIMO.

PRELIM
AMG 69/94/71/91 1324
SSI 72/88/72/88 1224
JAX 71/92/71/90 1325
GNV 70/92/70/90 2435 02

.JAX...
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Jun 4, 10:26 AM EDT, 4 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 4 2001

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE
AFTERNOON AND EVENING OVER INLAND AREAS AS THE SEA BREEZES MOVE
INLAND.  THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND
SEEK SHELTER IF THREATENING WEATHER APPROACHES.

SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL INFMORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ
Special weather statement, Jun 4, 11:00 AM EDT, 3 hours 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 4 2001

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE
AFTERNOON AND EVENING OVER INLAND AREAS AS THE SEA BREEZES MOVE
INLAND.  THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND
SEEK SHELTER IF THREATENING WEATHER APPROACHES.

SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:23 PM EDTSevere Thunderstorm WarningJAXPutnam37 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningJAXHamilton41 min
Jun 4, 4:31 PM EDTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns29 min
Jun 4, 4:39 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion46 min
Jun 4, 5:10 PM EDTSevere Thunderstorm WarningJAXNassau35 min
Jun 4, 5:37 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 4, 6:15 PM EDTSevere Thunderstorm WarningJAXBaker, Union45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.